Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 17, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 1, 2011, 2:40 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Oct 1, 2011, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 2:40 AM PDT (09:40 UTC)
- In effect from
- Oct 1, 2011, 5:00 AM PDT
- Expired
- Oct 1, 2011, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2967 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS76 KMFR 010940 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 AM PDT SAT OCT 1 2011 CAZ081-012100- /O.NEW.KMFR.WI.Y.0017.111001T1200Z-111002T0000Z/ CENTRAL SISKIYOU COUNTY- 240 AM PDT SAT OCT 1 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING...WINDS WILL PEAK LATE THIS MORNING AND DIMINISH LATE THIS AFTERNOON. * LOCATIONS INCLUDE: THE STRONGEST WINDS WILL OCCUR ALONG INTERSTATE 5 AND THE SURROUNDING SHASTA VALLEY FROM WEED TO GRENADA. * IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS TODAY...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-012100- /O.NEW.KMFR.WI.Y.0017.111001T1800Z-111002T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 240 AM PDT SAT OCT 1 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...WINDS WILL PEAK THIS AFTERNOON AND DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. * IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS TODAY...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
4 follow-up statements
386 WWUS76 KMFR 011403 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 703 AM PDT SAT OCT 1 2011 CAZ085-ORZ030-031-012215- /O.EXT.KMFR.WI.Y.0017.111001T1403Z-111002T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 703 AM PDT SAT OCT 1 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...WINDS WILL PEAK THIS MORNING AND INTO THE AFTERNOON...THEN DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. * IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS TODAY... ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-012215- /O.CON.KMFR.WI.Y.0017.000000T0000Z-111002T0000Z/ CENTRAL SISKIYOU COUNTY- 703 AM PDT SAT OCT 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING...WINDS WILL PEAK LATE THIS MORNING AND DIMINISH LATE THIS AFTERNOON. * LOCATIONS INCLUDE: THE STRONGEST WINDS WILL OCCUR ALONG INTERSTATE 5 AND THE SURROUNDING SHASTA VALLEY FROM WEED TO GRENADA. * IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS TODAY... ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
932 WWUS76 KMFR 012151 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 251 PM PDT SAT OCT 1 2011 CAZ081-020000- /O.CON.KMFR.WI.Y.0017.000000T0000Z-111002T0000Z/ CENTRAL SISKIYOU COUNTY- 251 PM PDT SAT OCT 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...SOUTH TO SOUTHEAST WINDS WILL CONTINUE AROUND 25 TO 35 MPH WITH GUSTS UP TO 40 AND 50 MPH. * TIMING...WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON THEN DIMINISH EARLY THIS EVENING. * LOCATIONS INCLUDE: THE STRONGEST WINDS WILL OCCUR ALONG INTERSTATE 5 AND THE SURROUNDING SHASTA VALLEY FROM WEED TO GRENADA. * IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS TODAY... ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-020300- /O.CON.KMFR.WI.Y.0017.000000T0000Z-111002T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 251 PM PDT SAT OCT 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. WILL CONTINUE THROUGH THIS AFTERNOON...THEN DIMINISH IN THE EVENING AFTER SUNSET. * LOCATIONS INCLUDE: THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. * IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS TODAY... ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
436 WWUS76 KMFR 012355 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 455 PM PDT SAT OCT 1 2011 CAZ081-020100- /O.EXP.KMFR.WI.Y.0017.000000T0000Z-111002T0000Z/ CENTRAL SISKIYOU COUNTY- 455 PM PDT SAT OCT 1 2011 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. $$ CAZ085-ORZ030-031-020300- /O.CON.KMFR.WI.Y.0017.000000T0000Z-111002T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 455 PM PDT SAT OCT 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH GUSTING TO 40 TO 50 MPH WILL DIMINISH THIS EVENING. * LOCATIONS INCLUDE: THE STRONGEST WINDS ARE EXPECTED ALONG OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
050 WWUS76 KMFR 020256 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 756 PM PDT SAT OCT 1 2011 CAZ085-ORZ030-031-020400- /O.EXP.KMFR.WI.Y.0017.000000T0000Z-111002T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 756 PM PDT SAT OCT 1 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$ STOCKTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Sep 30, 8:03 PM PDT, 6 hours 37 minutes earlier.
Area forecast discussion, Sep 30, 8:03 PM PDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
803 PM PDT FRI SEP 30 2011
.DISCUSSION...01/00Z NAM IN.
MOIST SOUTHERLY FLOW ALOFT ALONG WITH AN INCOMING UPPER LEVEL
DISTURBANCE ALLOWED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP
THIS AFTERNOON EAST OF THE CASCADES. LIGHT SHOWERS ARE
ONGOING...BUT MOST OF THE RECENT THUNDERSTORM ACTIVITY HAS
REMAINED SOUTHEAST OF MODOC COUNTY. EXPECT THE ACTIVITY TO CONTINUE
TO DIMINISH THIS EVENING.
THE WEATHER PATTERN WILL TRANSITION TO A WET FALL PATTERN
BEGINNING SATURDAY. A LONG WAVE UPPER LEVEL TROUGH WILL SET UP IN
THE GULF OF ALASKA AND IT WILL EJECT SHORT WAVE AFTER SHORT WAVE
TOWARDS THE PACIFIC NORTHWEST COAST THROUGH AT LEAST NEXT
WEDNESDAY.
THE FIRST OF THE SHORT WAVES WILL PUSH A COLD FRONT ONSHORE
SATURDAY AFTERNOON AND EVENING. MOST OF THE ASSOCIATED
PRECIPITATION WILL FALL ALONG THE COAST AND IN THE COAST RANGE.
SOME LIGHTER RAIN WILL MAKE IT INLAND TO THE WESTERN VALLEYS AND
CASCADES. IT WILL BE WINDY OVER THE RIDGES AND EAST OF THE
CASCADES WITH SOUTHWEST WINDS GUSTING 30 TO 40 MPH SATURDAY
AFTERNOON AND EVENING.
THERE WILL BE A BRIEF BREAK IN THE ACTION SATURDAY NIGHT INTO
SUNDAY...THEN THE NEXT FRONT WILL MOVE ONSHORE SUNDAY NIGHT. THIS
WILL BRING PRECIPITATION JUST ABOUT EVERYWHERE FROM THE CASCADES
WEST SUNDAY NIGHT INTO MONDAY WITH THE HEAVIEST AMOUNTS FALLING
FROM THE CURRY COUNTY MOUNTAINS SOUTHWEST THROUGH WESTERN SISKIYOU
COUNTY TO THE MOUNT SHASTA AREA.
EXTENDED DISCUSSION FROM THE FRIDAY AFTERNOON AFD...
TUESDAY AND WEDNESDAY...A SIGNIFICANT FRONTAL SYSTEM AND TROUGH
WILL IMPACT THE AREA. THE MODELS CONTINUE TO SHOW DIFFERENCES ON
TIMING. THE GFS...DGEX...AND ECMWF INDICATE A VERY WET AND
POTENTIALLY WINDY SYSTEM MOVING INTO THE AREA TUESDAY AS A STRONG
FRONT ASSOCIATED WITH A LOW IN THE GULF OF ALASKA MOVES INTO THE
PACIFIC NORTHWEST. THIS SYSTEM HAS THE POTENTIAL TO BRING MODERATE
TO HEAVY RAIN INTO THE AREA...ESPECIALLY FROM THE CASCADES
WEST...WITH THE HEAVIEST RAIN LATE TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. MODERATE TO STRONG GUSTY SOUTHWEST WINDS WILL
ALSO BE A CONCERN...ESPECIALLY OVER THE COASTAL WATERS...ALONG THE
COAST AND FOR MOUNTAINS AND EAST OF THE CASCADES. A 700 MB JET
WITH SOUTHWEST WINDS OF 50 TO 60 KT IS SHOWN IN THE LATEST MODEL
RUNS. THIS WOULD INDICATE POTENTIALLY STRONG AND GUSTY WINDS INTO
THE SHASTA VALLEY AND OVER THE MOUNTAINS AND AREAS EAST OF THE
CASCADES TUESDAY AFTERNOON AND EVENING. TIMING WILL BE A CONCERN
WITH THIS FRONT. CURRENTLY THE GFS IS ABOUT 6 HOURS FASTER THAN
THE ECMWF.
BEHIND THE FRONT ON WEDNESDAY...AN UPPER TROUGH SINKS SOUTH
BRINGING A MUCH COOLER AIR MASS TO THE AREA AND A SHOWERY PATTERN
WEDNESDAY AFTERNOON AND EVENING. VERY COLD 500 MB TEMPERATURES MAY
ALLOW ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS DURING THIS
PERIOD. ALSO SNOW LEVELS ARE EXPECTED TO LOWER TO 5500 TO 6500
FEET DURING THIS PERIOD.
LATE IN THE WEEK...THERE IS BROAD AGREEMENT IN THE MODELS SHOWING
A RIDGE BUILDING OVER THE PACNW WITH GRADUAL WARMING THURSDAY AND
FRIDAY AND MAINLY DRY WEATHER.
&&
.AVIATION...MVFR CIGS WITH LOCAL IFR CIGS ALONG THE COAST WILL
CLEAR TO VFR SATURDAY AFTERNOON. VFR CONDITIONS WILL PREVAIL
INLAND THROUGH SATURDAY...THOUGH AREAS OF HIGHER TERRAIN WILL
BECOME OBSCURED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TO 5 PM PDT SATURDAY
FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM TO 5 PM PDT
SATURDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TO 8 PM PDT SATURDAY
FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM TO 8 PM PDT
SATURDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM TO 8 PM PDT SATURDAY
FOR PZZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM TO 8 PM PDT
SATURDAY FOR PZZ350.
15/15/15The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:44 AM PDT | Gale Watch | MFR | 17 hr | |
| Oct 1, 2:44 AM PDT | Hazardous Seas Watch | MFR | 17 hr | |
| Oct 1, 3:57 PM PDT | Small Craft Advisory for Winds | MFR | 43 hr | |
| Oct 1, 3:57 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 67 hr |
Nearby
Wind Advisories in Oregon, 2011Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.